MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F11512M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Difficult to Open or Remove Packaging Material (2922); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2016-00860.
 
Event or Problem Description
During preparation for a medical procedure, the physician had difficulty removing a neuron 6f 070 delivery catheter (neuron 070) and a neuron 6f 053 delivery catheter (neuron 053) from their support mandrels and support cards.In addition, the physician noticed that the tips of neuron 070 and neuron 053 were deformed.The damaged neuron 070 and neuron 053 were noticed prior to use and therefore, were not used for the procedure.The procedure was completed using a new neuron device.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #01 and is being corrected on this follow-up #02 mfr report: 1.Date received by manufacturer.This report is associated with mfr report number: 1.3005168196-2016-00860.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5748512
Report Number3005168196-2016-00861
Device Sequence Number10763266
Product Code DQY
UDI-Device Identifier00814548010137
UDI-Public00814548010137
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Catalogue NumberPND6F11512M
Device Lot NumberF67035
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
12/08/2016
Initial Report FDA Received Date06/24/2016
Supplement Report FDA Received Date12/08/2016
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005